Print

Print


Saeed & All,

How about using Ketamine to TREAT paradoxical agitation with pre-procedural
midazolam and accomplish the procedure! I would refer you to some
interesting recent data from Quebec that actually supports the use of low
dose ketamine (0.25 mg/kg) to alleviate emergency agitation after GA
administered during cranial MRI.

[Dalens, etal. Prevention of emergence agitation after sevoflurane
anesthesia for pediatric cerebral MRI by small doses of ketamine or
nalbuphine administered just before discontinuing anesthesia.  Anesth Analg
102:1056-61, 2006.]


So, your our premonition that "Ketamine will be the drug of choice to  keep
everybody happy" may well be true!

Jay (Pershad)

Le Bonheur Children's Medical Ctr.
----- Original Message -----

From: "Dr Saeed Alobeidani" <[log in to unmask]>


Thanks to all,

Midazolam is good to keep child sedated but there is the risk of paradoxical
excitation and decrease respiratory efforts after procedure. Ketamine has
analgesic  and amnesic effect. Having no problem with doing the procedure
doesn't mean the child and parents are satisfied about it.We had instance of
parents refusing to continue the procedure because of child's continuous
crying.



Saeed Alobeidani

Royal hospital


For more information, send mail to [log in to unmask] with the message: info PED-EM-L
The URL for the PED-EM-L Web Page is:
  http://www.brown.edu/Administration/Emergency_Medicine/ped-em-l.html